Texas, 2015

Hail and Damaging Winds in Texas, July 3, 2015

July 3, 2015 · NWS OUN · 3 events in 1 county or zone

Scattered storms developed as a front lingered over Oklahoma and western north Texas the evening of the 3rd and into early morning on the 4th, producing strong winds and a little bit of hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$11,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Scattered storms developed as a front lingered over Oklahoma and western north Texas the evening of the 3rd and into early morning on the 4th, producing strong winds and a little bit of hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 3, 1:51 PM CST, 3 hours 39 minutes earlier.

Area forecast discussion, Jul 3, 1:51 PM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
251 PM CDT FRI JUL 3 2015

.DISCUSSION...
SCATTERED CONVECTION HAS FORMED EARLY THIS AFTERNOON ALONG A
COUPLE OF SURFACE BOUNDARIES...ONE IN NORTHWEST/NORTH-
CENTRAL/NORTHEAST OKLAHOMA...AND ANOTHER SOUTH OF THE RED RIVER
IN TEXAS. SHORT-RANGE MODELS SUGGEST THAT THE HIGHEST CHANCES FOR
STORMS THIS EVENING WILL BE ALONG OUR
SOUTHEASTERN...WESTERN...AND SOUTHERN BORDER COUNTIES. THE SAME
MODELS GENERALLY REDUCE CONVECTION OVERNIGHT...BUT THE CHANCES DO
NOT GO COMPLETELY AWAY. SEVERE STORMS ARE POSSIBLE THIS
EVENING...BUT ORGANIZED SEVERE STORMS ARE IMPROBABLE.

AN UNCAPPED AND SOMEWHAT UNSTABLE ATMOSPHERE WILL REMAIN
TOMORROW...AND DISORGANIZED CONVECTION WILL BE POSSIBLE AGAIN.

ON MONDAY AND TUESDAY...A MUCH HIGHER CHANCE FOR RAIN AND STORMS
WILL ARRIVE IN ASSOCIATION WITH A COLD FRONT AND ASSOCIATED UPPER-
LEVEL WAVE.

TEMPERATURES WILL BE MAINLY SEASONAL THROUGH THE FORECAST
PERIOD...EXCEPT ON TUESDAY...WHEN WIDESPREAD STORMS AND CLOUDS
WILL LIKELY HOLD AFTERNOON TEMPERATURES ABOUT 10 TO 15 DEGREES
BELOW AVERAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  71  89  73  90 /  20  30  30  30
HOBART OK         70  92  73  94 /  20  20  20  10
WICHITA FALLS TX  73  93  75  95 /  30  20  10  10
GAGE OK           67  91  72  93 /  20  20  20  10
PONCA CITY OK     68  89  73  90 /  20  10  50  50
DURANT OK         71  90  73  89 /  50  50  20  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

26/23
Hazardous weather outlook, Jul 3, 11:07 AM CST, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1207 PM CDT FRI JUL 3 2015

OKZ004>048-050>052-TXZ083>090-041715-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1207 PM CDT FRI JUL 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PARTS OF CENTRAL AND SOUTHERN OKLAHOMA. A MARGINAL
RISK OF SEVERE STORMS EXISTS ACROSS THE REST OF OKLAHOMA AND
WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA IS GENERALLY ALONG AND EAST OF A CHANDLER
TO NORMAN AND DUNCAN LINE. THIS INCLUDES ARDMORE...ADA...DURANT...
SHAWNEE AND SEMINOLE.

TIMING...
4 TO 9 PM.

IMPACTS...
DAMAGING WIND GUSTS 60 TO 70 MPH...
HAIL UP TO THE SIZE OF HALF DOLLARS...
LOCALLY HEAVY RAINFALL WHICH MAY CAUSE FLASH FLOODING...

DISCUSSION...
AS TEMPERATURES WARM INTO THE THE UPPER 80S AND 90S THIS
AFTERNOON...THUNDERSTORMS ARE EXPECTED TO DEVELOP...ESPECIALLY IN
THE SLIGHT RISK AREA. INSTABILITY AND SHEAR WILL SUPPORT A FEW
SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS. AS INSTABILITY
WEAKENS THROUGH THE EVENING...STORM INTENSITY WILL DECREASE BUT
HEAVY RAINFALL AND FLOODING WILL REMAIN POSSIBLE.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN THE
SLIGHT RISK AREA SHOULD BE READY FOR SEVERE WEATHER OPERATIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

.THUNDERSTORMS...
THUNDERSTORMS WILL REMAIN POSSIBLE SATURDAY THROUGH THURSDAY.
ON SATURDAY...A FEW STRONG TO SEVERE STORMS ARE POSSIBLE...MAINLY
ACROSS WEST CENTRAL AND NORTHWEST OKLAHOMA.  STORM CHANCES WILL
INCREASE MONDAY INTO TUESDAY AS A WEAK COLD FRONT MOVES INTO
NORTHERN OKLAHOMA. HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Local storm report, Jul 3, 3:53 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
453 PM CDT FRI JUL 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     TSTM WND DMG     7 NNE LEEDEY            35.96N 99.30W
07/03/2015                   DEWEY              OK   PUBLIC

            LARGE TREE LIMBS DOWNED

&&

MAUSTIN
Local storm report, Jul 3, 3:58 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
458 PM CDT FRI JUL 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     TSTM WND GST     3 SSE LEEDEY            35.83N 99.32W
07/03/2015  E60 MPH          DEWEY              OK   PUBLIC

&&

MAUSTIN
Special weather statement, Jul 3, 4:01 PM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
501 PM CDT FRI JUL 3 2015

OKZ028-029-032230-
MCCLAIN OK-CLEVELAND OK-
501 PM CDT FRI JUL 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR MCCLAIN AND WEST CENTRAL
CLEVELAND COUNTIES UNTIL 530 PM CDT...

AT 458 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GOLDSBY...
MOVING SOUTH AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LAT...LON 3520 9759 3523 9744 3500 9730 3495 9762
TIME...MOT...LOC 2158Z 349DEG 12KT 3517 9751
Special weather statement, Jul 3, 4:35 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
535 PM CDT FRI JUL 3 2015

TXZ085-032300-
WILBARGER TX-
535 PM CDT FRI JUL 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WILBARGER COUNTY
UNTIL 600 PM CDT...

AT 528 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OKLAUNION...
MOVING SOUTH AT 5 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
HAIL UP TO ONE-HALF INCH DIAMETER...

LAT...LON 3420 9921 3417 9899 3395 9899 3400 9931
TIME...MOT...LOC 2228Z 10DEG 5KT 3412 9912
Special weather statement, Jul 3, 5:02 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
602 PM CDT FRI JUL 3 2015

TXZ085-032330-
WILBARGER TX-
602 PM CDT FRI JUL 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WILBARGER COUNTY UNTIL
630 PM CDT...

AT 557 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OKLAUNION...
MOVING SOUTH AT 5 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 55 MPH...
HAIL UP TO THE SIZE OF NICKELS...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LAT...LON 3422 9926 3418 9905 3397 9906 3403 9937
TIME...MOT...LOC 2257Z 13DEG 4KT 3413 9918
Special weather statement, Jul 3, 5:08 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
608 PM CDT FRI JUL 3 2015

OKZ022-032345-
WASHITA OK-
608 PM CDT FRI JUL 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WASHITA COUNTY
UNTIL 645 PM CDT...

AT 607 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CORDELL. THIS
STORM WAS NEARLY STATIONARY.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
HAIL UP TO ONE-HALF INCH DIAMETER...

LAT...LON 3534 9907 3529 9885 3512 9886 3511 9897
      3516 9918
TIME...MOT...LOC 2307Z 26DEG 2KT 3525 9899

The radar

The Altus AFB radar (KFDR), 40 km away, was scanning. The volume nearest the first event began at 23:32 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 hail. Local standard time, as filed.

Hail, Wilbarger

When
July 3, 5:30 PM CST
Where
Wilbarger County, 1.79 mi SW of Vernon
Measured
1 in hail
Reported by
Public
Coordinates
34.130, -99.310

Thunderstorm Wind, Wilbarger

When
July 3, 5:30 PM CST
Where
Wilbarger County, 1.79 mi SW of Vernon
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
34.130, -99.310

Power lines downed by winds.

Thunderstorm Wind, Wilbarger

When
July 3, 5:44 PM CST
Where
Wilbarger County, 2.86 mi W of Lockett
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
34.080, -99.420

Irrigation pivot blown over by wind.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590113, 590114, 590120.